My Esophagus hurts...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

stutterbug
Regular Member


Date Joined Jul 2007
Total Posts : 478
   Posted 7/23/2009 6:35 PM (GMT -6)   
I am really aware of my esophagus, which is not a normal feeling for me. I can feel it. It feels swollen. My chest feels a little tight and the area tight after my tongue feel swollen. I am a little scared. I take Doxy and maybe I lay down too soon? I remember this feeling the last time I was on abx. what do you think??

minerals
Veteran Member


Date Joined Jul 2007
Total Posts : 943
   Posted 7/23/2009 7:00 PM (GMT -6)   
The tight chest and swollen tongue could be an allergic reaction. Do you have benedril just in case?

The esophagus pain? could be from lying down too soon after taking it. When I took doxy I made sure I took it with crackers to ensure no burning it can be caustic.
Hope you feel better soon
Blessings
Diagnosed 2003 Lyme, Babesia, Bartonella, Micoplasma,Hashimotos Thyroiditis. Have had since early nineties.

Outstare The Darkness--------The Light Will Come!


stutterbug
Regular Member


Date Joined Jul 2007
Total Posts : 478
   Posted 7/23/2009 7:08 PM (GMT -6)   
thanks, minerals.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/23/2009 8:31 PM (GMT -6)   
Hello stutterbug,
If your chest feels tight and your tongue feels like it is swollen, please do consider an allergic reaction to the antibiotic and call your local "Ask a nurse", or ER triage number.
 
I have had a full blown anaphylactic reaction and made it to the hospital ER before my throat swelled shut.  It was very scary and the med was Tetracyline. 
 
So it does happen and I truly want you all to be safe.
 

With kindest personal regards,
Kitt


Deejavu
Veteran Member


Date Joined Aug 2005
Total Posts : 4296
   Posted 7/23/2009 8:45 PM (GMT -6)   
Hi stutterbug,
 
I took doxy and had a black tongue from it as well as all my teeth (my natural teeth) turning black (turned white again when I stopped the Doxy).
 
Yes, you should not lay down right after taking it as it can cause esophageal ulceration (it's not permanent so don't get scared).  As Kitt said, call the ER or even call your pharmicist.  I would drink lots of water right now and remember to always eat crackers or some food (non-dairy) with doxy.
 
If you really feel that your throat is closing please go to the ER.   If it lets up after drinking lots of water then remember to sit up for about 30 minutes after taking it again and always wait 30 minutes before laying down, okay?
 
Let us know how you are doing,
Denise
It's all about the Immune System mixed with a large dose of Positive Thinking and Daily Detoxing   ~  Pay It Forward!!
 
This song is about my years with chronic lyme since 1995 and being in remission for over 3 years:
 
 


+Lyme
Veteran Member


Date Joined Apr 2009
Total Posts : 1304
   Posted 7/23/2009 9:24 PM (GMT -6)   

Stutterbug, I truly sympathize w/ you! My esophagus was already shot, before taking Doxy.  I've had heartburn down in there for most of my adult life and I am addicted to Rolaids.  Could be because I was bit 30 something years ago, who knows.... Now I know my smoking does not help any, but the reason I am responding is because I sympathize w/ how you feel. It is horrible.

Tho it does not happen every time, my first Doxy was followed by esophagus heartburn from he--ll.  I have grown to hate these big pills, sitting on the counter in this huge prescription bottle.  They look so ominous and threatening and they ARE!

This helps: drink a large glass of water. Then eat 2/3rds or so of something -- something that will stick in you, like a piece of bread, (or a roast beef sandwich!). (crackers are not enough for me) Then take the Doxy WITH more water. Then drink some more water. Then finish the last part of your 'snack'. Then drink some more water.

Doing this helps MOST of the time -- there are some times that there is no stopping the burning and that is when I HATE these pills! Not being able to drink some milk, or eat cheese melted on toast, or eat a Rolaid really hurts! That burn in the esoph is the pits!

 My apologies, Stutterbug -- I am a lymebrain.  I went back and looked at you post again and you were not complaining about heartburn in your esoph.  Still,  my suggestions might help.  It would probably be a good idea for both of us to be checked out. Me, for some God awful cancer or something, and you, for possible allergy.

 

 

 

 

 



 

Post Edited (+Lyme) : 7/23/2009 9:29:06 PM (GMT-6)


stutterbug
Regular Member


Date Joined Jul 2007
Total Posts : 478
   Posted 7/23/2009 9:35 PM (GMT -6)   
I am feeling better now. Thanks everyone. amey

ticker
Veteran Member


Date Joined Feb 2003
Total Posts : 9208
   Posted 7/24/2009 6:54 AM (GMT -6)   

Hi Amey.  Please let your doctor about the chest tightness and swollen tongue.

Do you drink a full glass of water when you take Doxy?  This is very important. Also, do not lay down for at least an hour after taking it.  This should help with the esophagus pain.  I ulcerated my esophagus from Doxy, because I didn't know not to lay down for an hour after taking it.  It was very painful!

 

stutterbug
Regular Member


Date Joined Jul 2007
Total Posts : 478
   Posted 7/24/2009 6:25 PM (GMT -6)   
thanks, Ticker

Martha's Vineyard
Veteran Member


Date Joined Jul 2008
Total Posts : 1119
   Posted 7/27/2009 9:37 PM (GMT -6)   
I remember that I started to feel like I was choaking. Like I could not swallow food sometimes. And I would start to panic some...

dmac224
New Member


Date Joined Dec 2010
Total Posts : 1
   Posted 12/24/2010 9:17 AM (GMT -6)   
stutterbug said...
I am really aware of my esophagus, which is not a normal feeling for me. I can feel it. It feels swollen. My chest feels a little tight and the area tight after my tongue feel swollen. I am a little scared. I take Doxy and maybe I lay down too soon? I remember this feeling the last time I was on abx. what do you think??


Hello I read your post and I'm currently going through the same thing and did u stop taking doxy? If so did the problem go away? Is it something that you should head to the Dr for or does it clear up on its own? I wanna know if its that serious

stutterbug
Regular Member


Date Joined Jul 2007
Total Posts : 478
   Posted 12/24/2010 10:53 AM (GMT -6)   
I am no longer on abx, and the tightness and pain did go away. I just really focused on not lying down right after I took the doxy. that helped.

Traveler
Forum Moderator


Date Joined May 2007
Total Posts : 35853
   Posted 12/24/2010 11:36 AM (GMT -6)   
Hi Dmac!
Welcome to our forum!! I am sorry you have a need to be here, but I am sure glad you found us!! I am confident that you will find us to be a caring, helpful & understanding group!!

One of the best places to start is the thread titled "New to Lyme?... Start here". It's packed full of info the members here have put together to help those new to our forum.

It would be good if you were to start a new thread & introduce yourself and tell us a little bit about why you are here!! Are you under treatment for a tick-borne illness? You could tell us a little about what your treatments.

As for your throat swelling, please be careful!!! If you feel like it might be inhibiting your breathing, don't waste any time - please get in to see a qualified medical professional - even one of those walk-in clinics would be good for this!!

If it is not inhibiting your breathing, maybe you could explain how it feels a little more - that way members here might have a better chance of helping you to figure it out.

Welcome once again!! and Merry Christmas!!!
Co-Moderator, Lyme Disease ;)
"Absence of proof is not proof of absence" - Dr. Edwin Masters, great LLMD & researcher -RIP

Treating with Acupuncture, Traditional & Modern Chinese Herbs & Western Herbs.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 17, 2017 11:47 PM (GMT -6)
There are a total of 2,883,543 posts in 316,402 threads.
View Active Threads


Who's Online
This forum has 157523 registered members. Please welcome our newest member, rahatbaaz.
295 Guest(s), 2 Registered Member(s) are currently online.  Details
Girlie, JJ-3


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer